Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 29, 2012, 4:12 PM CDT for Texas County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 29, 2012, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS53 KSGF 292112
SVRSGF
MOC215-292145-
/O.NEW.KSGF.SV.W.0172.120729T2112Z-120729T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT SUN JUL 29 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
TEXAS COUNTY...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
HAZELTON...PLATO...ROBY AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3740 9194 3740 9224 3759 9225 3760 9225
3760 9224 3760 9194
TIME...MOT...LOC 2112Z 265DEG 29KT 3751 9218
HAIL...0.75IN
WIND...60 MPH
$$
GRIFFIN1 follow-up statement
649
WWUS53 KSGF 292139
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN JUL 29 2012
MOC215-292149-
/O.EXP.KSGF.SV.W.0172.000000T0000Z-120729T2145Z/
TEXAS MO-
439 PM CDT SUN JUL 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3740 9194 3740 9224 3759 9225 3760 9225
3760 9224 3760 9194
TIME...MOT...LOC 2139Z 265DEG 29KT 3753 9191
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:59 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 29, 3:59 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT SUN JUL 29 2012
.DISCUSSION...
SCORCHING HOT CONDITIONS LOOK TO PERSIST AS WE START OFF THE WORK
WEEK. TEMPERATURES AND FIRE WEATHER WERE THE MAIN FORECAST
CONCERNS FOR THIS FORECAST PACKAGE. THERE STILL REMAINS AT LEAST
MARGINAL CONVECTIVE POTENTIAL...HOWEVER MOST LOCATIONS WILL REMAIN
DRY THROUGH AT LEAST MIDWEEK.
TEMPERATURE TRENDS HAVE BEEN VERY INTERESTING TODAY TO SAY THE
LEAST. CLOUDS AND SOME PRECIPITATION INITIALLY KEPT PORTIONS OF
THE EASTERN MISSOURI OZARKS A BIT COOLER INTO EARLY THIS
AFTERNOON. MEANWHILE...AN EASTWARD MOVING SURFACE TROUGH HAS ALSO
SERVED AS A DEMARCATION ZONE BETWEEN TEMPERATURES WELL INTO THE
TRIPLE DIGITS...AND TEMPERATURES IN THE MIDDLE 90S TO AROUND 100
DEGREES. THE HOTTEST TEMPERATURES THIS AFTERNOON HAVE OCCURRED TO
THE WEST OF THIS TROUGH. JOPLIN HAS ALREADY BEAT ITS DAILY RECORD
WITH ITS HIGH SO FAR TODAY AT 107. SPRINGFIELD HAS ALSO TIED A
RECORD AT 106. A FEW HIGH BASED STORMS HAVE POPPED UP NEAR THAT
SURFACE TROUGH. ALTHOUGH INSTABILITY IS NOT ALL THAT
GREAT...INVERTED-V PROFILES WILL SUPPORT LOCALLY GUSTY WINDS.
THAT CONVERGENCE ZONE WILL CONTINUE TO SLOWLY SHIFT EAST TONIGHT.
WE MAY SEE A FEW SHOWERS AND STORMS THIS EVENING ACROSS THE
EASTERN MISSOURI OZARKS...OTHERWISE CONDITIONS LOOK DRY. WE WILL
SEE A SECOND SURFACE TROUGH THEN DROP SOUTH ACROSS THE AREA ON
MONDAY. A WEAK SYNOPTIC SHORT WAVE TROUGH WILL ALSO DROP SOUTHEAST
INTO NORTHERN AND EVENTUALLY CENTRAL MISSOURI. ALTHOUGH
INSTABILITY WILL AGAIN BE LIMITED...FELT IT WAS BEST TO INSERT
SLIGHT CHANCE POPS AREA-WIDE. TEMPERATURES WILL BE FAIRLY SIMILAR
TOMORROW OVER MOST OF THE AREA...WITH ONE DIFFERENCE BEING THAT
MOST AREAS OF THE EASTERN OZARKS WILL LIKELY HIT THE CENTURY
MARK. FIRE WEATHER WILL ALSO BE A BIG CONCERN AS GUSTY NORTHWEST
WINDS DEVELOP BEHIND THAT TROUGH. PLEASE SEE THE FIRE WEATHER
DISCUSSION BELOW FOR MORE DETAILS.
THE LARGE SCALE PATTERN WILL THEN CHANGE VERY LITTLE THROUGH THE
MIDDLE OF THIS WEEK. VERY HOT CONDITIONS WILL CONTINUE WITH JUST A
SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM. WE WILL LIKELY NEED TO
EXTEND THE HEAT ADVISORY OVER MUCH...IF NOT ALL OF THE AREA. LONG
WAVE AND SYNOPTIC SCALE CHARTS THEN INDICATE THAT THE UPPER LEVEL
RIDGE RESPONSIBLE FOR THE HEAT MAY BEGIN TO SHIFT A BIT WEST LATE
THIS WEEK. THIS MAY OPEN THE DOOR FOR SLIGHTLY BETTER CHANCES OF
CONVECTION...AND PERHAPS SLIGHTLY COOLER TEMPERATURES.
SCHAUMANN
&&
.AVIATION...
FOR THE 18Z TAFS...
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS AND BEYOND
AS EXTREMELY WARM CONDITIONS CONTINUE AT THE TERMINALS. THE MAIN
CONCERN WILL BE LLWS LATE TONIGHT...AS A WESTERLY LOW LEVEL JET
DEVELOPS. OTHERWISE...COULDN'T TOTALLY RULE OUT AN ISOLATED
THUNDERSTORM OR TWO ACROSS THE AREA DURING THE FORECAST
CYCLE...BUT COVERAGE IS FAR TOO LOW TO JUSTIFY INCLUSION IN THE
TAFS.
BOXELL
&&
.FIRE WEATHER...
ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS ARE AGAIN
EXPECTED MONDAY AFTERNOON.
RED FLAG CONDITIONS HAVE MATERIALIZED THIS AFTERNOON OVER PORTIONS
OF EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. AS WE
HEAD INTO MONDAY...THERE WILL BE SUBTLE DIFFERENCES TO WINDS AND
RELATIVE HUMIDITIES.
A WEAK SURFACE TROUGH WILL SHIFT SOUTH INTO NORTHERN ARKANSAS
MONDAY MORNING. BEHIND THIS TROUGH...WINDS WILL INCREASE AND
BECOME GUSTY OUT OF THE NORTHWEST. THIS WILL ESPECIALLY BE TRUE
ALONG AND SOUTH OF THE OZARK PLATEAU. MEANWHILE...THIS
NORTHWESTERLY WINDS WILL RESULT IN DOWNSLOPING TO THE SOUTH OF THE
PLATEAU. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW
25 PERCENT OVER MOST AREAS MONDAY AFTERNOON...LOCATIONS ALONG AND
SOUTH OF THE OZARK PLATEAU WILL LIKELY DROP INTO THE MIDDLE AND
UPPER TEENS. WITH SUSTAINED WINDS OF 10 TO 20 MPH AND GUSTS OVER
25 MPH...CRITICAL FIRE WEATHER CONDITIONS WILL BE APPROACHED
ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS.
RELATIVE HUMIDITIES WILL AGAIN BE VERY LOW TUESDAY AFTERNOON...
HOWEVER WINDS LOOK TO BE LIGHTER.
SCHAUMANN
&&
.CLIMATE...
BELOW ARE SOME RECORD AFTERNOON HIGHS AND OVERNIGHT WARM LOW
TEMPERATURES THROUGH JULY 31ST FOR LOCATIONS ACROSS THE OZARKS.
HIGHS WARM LOWS
SPRINGFIELD 1888 TO 2011
29 106/1986 76/1936
30 108/1986 76/1935
31 104/1980 76/1896
JOPLIN 1901 TO 2011
29 105/1986 79/1954
30 107/1986 83/1986
31 104/1980 82/1942
ROLLA/VICHY 1901 TO 2011
29 102/1999 76/1999
30 107/1980 76/1999
31 106/1980 79/1980
WEST PLAINS 1948 TO 2011
29 101/1999 75/2002
30 105/1986 74/2010
31 102/1980 76/1999
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-078-088-
089-093-094-101-102.
KS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR KSZ073-097-101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Jul 29, 1:11 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT SUN JUL 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 111 PM CDT SUN JUL 29 2012 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SIGNIFICANT FIRE WEATHER RISK. DISCUSSION... ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS EVENING DUE TO VERY LOW HUMIDITY...GUSTY WINDS AND DRY VEGETATION. THE MOST DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ALONG AND WEST OF A STOCKTON TO CASSVILLE LINE. FIRES IN THESE CONDITIONS WILL EASILY START AND WILL GROW IN AN EXPLOSIVE MANNER. TEMPERATURES WILL WARM INTO THE UPPER 90S TO 107 DEGREES THIS AFTERNOON. THE HOTTEST CONDITIONS WILL OCCUR ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MAINLY THE EASTERN MISSOURI OZARKS. THE MAIN IMPACTS WITH ANY STORMS THAT DEVELOP WILL BE WIND GUSTS TO 50 MPH AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DAILY AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO AROUND 105 DEGREES THROUGH MUCH OF THIS WEEK. THE HOTTEST TEMPERATURES WILL OCCUR ACROSS SOUTHEASTERN KANSAS INTO FAR SOUTHWESTERN MISSOURI. THE RISK FOR WILDFIRES WILL REMAIN ELEVATED TO LOCALLY SIGNIFICANT ACROSS MUCH OF THE REGION INTO MONDAY AS VERY LOW HUMIDITY VALUES ARE AGAIN EXPECTED...PARTICULARLY OVER SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI. WITH GUSTY WINDS ALSO EXPECTED ACROSS THIS REGION...LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS MAY AGAIN MATERIALIZE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO TUESDAY. ALTHOUGH INSTABILITY WILL BE LIMITED...A FEW STORMS MAY PRODUCE LOCALLY GUSTY WINDS. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE SECOND HALF OF THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 29, 2:52 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT SUN JUL 29 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 252 PM CDT SUN JUL 29 2012 ...ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS THROUGH MONDAY... DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGH MONDAY ACROSS THE REGION. RELATIVE HUMIDITY VALUES WILL DROP INTO THE 15 TO 20 PERCENT RANGE DURING THE AFTERNOON HOURS...AS TEMPERATURES SOAR TO BETWEEN 100 AND 107 DEGREES. IN ADDITION...SOUTHWEST WINDS BETWEEN 10 AND 25 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON. ON MONDAY...WINDS WILL BECOME NORTHWESTERLY...AND REMAIN GUSTY WITH SPEEDS BETWEEN 10 AND 25 MPH. THIS COMBINATION OF VERY LOW RELATIVE HUMIDITY...GUSTY WINDS...AND THE ONGOING DROUGHT WILL RESULT IN ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS. DRY VEGETATION WILL EASILY CATCH FIRE FROM SPARKS FROM EQUIPMENT...CIGARETTES...AND OUTDOOR COOKING AND CAMPING FIRES. THE RESULTING FIRES WILL SPREAD RAPIDLY...EASILY ESCAPING CONTROL AND MAKING CONTAINMENT EXTREMELY DIFFICULT. BURN BANS AND RESTRICTIONS HAVE BEEN PUT IN EFFECT IN NUMEROUS AREAS. PERSONS ARE URGED TO CHECK WITH LOCAL AUTHORITIES CONCERNING LAWS AND REGULATIONS CONCERNING OUTDOOR BURNING. EVEN IF NOT PROHIBITED...ANY OUTDOOR BURNING SHOULD BE DONE WITH EXTREME CARE IF NOT POSTPONED ALL TOGETHER. BOXELL
Local storm report, Jul 29, 3:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN JUL 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 5 NE GROVESPRING 37.45N 92.54W
07/29/2012 WRIGHT MO PUBLIC
THUNDERSTORM WIND GUST BLEW WOODEN SHED OVER ON ITS SIDE.
PORCH ROOF DAMAGED. SEVERAL THREE INCH TREE BRANCHES
BROKEN OFF.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:45 PM CDT | Red Flag Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more | 7 hr |
| Jul 29, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 35 min |
| Jul 29, 4:29 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| Jul 29, 4:40 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| Jul 29, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 39 min |
| Jul 29, 5:29 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| Jul 29, 6:23 PM CDT | Special Weather Statement | SGF | Pulaski | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.